Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Oct 16, 2006, 11:36 PM HST for Hawaii County, Hawaii. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 11:36 PM HST (09:36 UTC)
- Expired
- Oct 17, 2006, 3:42 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 12:00 AM HST | FLASH FLOOD | Kailua-Kona, HI | ALII DRIVE FROM PIER TO HUALALAI ST CLOSED DUE TO FLOODING. |
| Oct 17, 3:10 AM HST | FLASH FLOOD | Holualoa, HI | HIGHWAY 180 CLOSED AT KAMALANI ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 170936 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1136 PM HST MON OCT 16 2006 ...STRONG WINDS BUFFETING UPPER SLOPES AND SUMMITS OF MAUNA KEA AND MAUNA LOA... .AN UPPER TROUGH SWINGING ACROSS THE ISLAND CHAIN WILL BRING STRONG WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA TONITE. WINDS WILL GRADUALLY EASE ON TUESDAY. HIZ028-171600- /O.NEW.PHFO.HW.W.0006.061017T0936Z-061017T1600Z/ BIG ISLAND SUMMITS- 1136 PM HST MON OCT 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. STRONG SOUTH TO SOUTHWEST WINDS ARE BLOWING OVER THE BIG ISLAND SUMMITS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWHW70 PHFO 171342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST TUE OCT 17 2006 ...WINDS EASING ON BIG ISLAND SUMMITS BUT CONTINUED WINDY... .AN UPPER TROUGH IS BRINGING WINDY CONDITIONS TO THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND...BUT WINDS WILL BE GRADUALLY DECREASING BY TONIGHT. HIZ028-180200- /O.CAN.PHFO.HW.W.0006.000000T0000Z-061017T1600Z/ /O.NEW.PHFO.WI.Y.0029.061017T1342Z-061018T0200Z/ BIG ISLAND SUMMITS- 342 AM HST TUE OCT 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH THROUGH THE DAY TODAY....WITH WINDS DROPPING BELOW ADVISORY SPEEDS BY TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Oct 16, 10:00 PM HST, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 16, 10:00 PM HST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 PM HST MON OCT 16 2006 .SYNOPSIS... A COLD FRONT OVER MAUI COUNTY AND REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C WILL PRODUCE HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE BIG ISLAND TONIGHT. THE HEAVY SHOWERS ARE EXPECTED TO PRODUCE FLOODING ACROSS THE BIG ISLAND AND SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. A SECOND COLD FRONT WILL REACH KAUAI TONIGHT AND MOVE TO NEAR OAHU ON TUESDAY. WINDS ARE EXPECTED TO REMAIN RATHER LIGHT FOR THE LATTER HALF OF THE WEEK AS A WEAK SURFACE TROUGH REMAINS NEAR THE ISLANDS. && .DISCUSSION...A RATHER BUSY EVENING ALREADY WEATHER WISE ACROSS THE BIG ISLAND AS A COLD FRONT AND REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C ARE PRODUCING HEAVY SHOWERS AND THUNDERSTORMS OVER THE ORCHID ISLE. EARLIER THIS EVENING...THERE WERE SEVERE THUNDERSTORM SIGNATURES ON SATELLITE AND RADAR IMAGERY WHICH PROMPTED TWO SEVERE THUNDERSTORM WARNINGS...A RARITY ANYWHERE IN THE STATE. WEATHER OBSERVERS AND SURFACE OBSERVATIONS ALSO REPORTED PERIODS OF CONTINUOUS THUNDERSTORMS AND LIGHTNING. THE COLD FRONT IS ORIENTED SOUTHWEST TO NORTHEAST AND ALTHOUGH IT IS CURRENTLY OVER THE BIG ISLAND...THE HEAVIEST SHOWERS ARE OVER THE BIG ISLAND IN ASSOCIATION WITH THE CONVERGENT SOUTHWEST FLOW. MOISTURE ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL DEPRESSION FOUR-C IS PROVIDING THE FUEL FOR THE HEAVY SHOWERS AND THUNDERSTORMS...WHICH ARE BEING SUPPORTED BY A WELL DEFINED AND VIGOROUS TROUGH ALOFT. THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE BIG ISLAND TONIGHT AND TUESDAY. WE ARE ALSO WATCHING A SECOND THOUGH WEAKER FRONT NORTHWEST OF KAUAI. LIGHTNING SENSORS INDICATE A FAIRLY ACTIVE FIELD OF THUNDERSTORMS BEHIND THE FRONT. THIS FRONT HAS SLOWED ITS PROGRESS TOWARD KAUAI...IN RESPONSE THE SLOWING OF THE MAIN FRONT OVER THE BIG ISLAND. NONETHELESS...THUNDERSTORMS ARE A DEFINITE POSSIBILITY FOR KAUAI TONIGHT AND OAHU TOMORROW. MODELS INDICATE A SURFACE LOW FORMING ALONG THE FRONT NORTHEAST OF THE BIG ISLAND TOMORROW AND MOVING NORTHWARD THEREAFTER. UNFORTUNATELY...THIS MEANS THE FRONT WILL STALL NEAR THE BIG ISLAND FOR POSSIBLY ANOTHER 12 TO 18 HOURS...MAINTAINING THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH MOST OF TUESDAY. UNSTABLE CONDITIONS WILL PERSIST ACROSS THE STATE FOR THE NEXT FEW DAYS AS A LOW/TROUGH ALOFT PARKS ITSELF NEAR THE ISLANDS. AS THE SURFACE FRONTS DISSIPATE AND TROUGHS LINGER...WINDS WILL REMAIN LIGHT AND THERE WILL LIKELY BE A TRANSITION TOWARD INTERIOR CONVECTION OVER THE ISLANDS EACH AFTERNOON. HOWEVER...LETS TAKE CARE OF THE WEATHER AT HAND FIRST. BIG ISLAND RESIDENTS ARE URGED TO STAY TUNED TO MEDIA OUTLET AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION REGARDING WATCHES WARNINGS AND ADVISORIES. && .HFO WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH THROUGH 1 AM TUESDAY FOR THE BIG ISLAND AND SURROUNDING COASTAL WATERS. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOLOKAI-LANAI- KAHOOLAWE-MAUI-BIG ISLAND. GALE WARNING TODAY FOR THE OFFSHORE WATERS NORTHEAST OF THE BIG ISLAND. && TANABE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:13 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 16, 6:20 PM HST | Special Marine Warning | HFO | 115 min | |
| Oct 16, 7:11 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 16, 7:29 PM HST | Severe Thunderstorm Warning | HFO | Hawaii | 61 min |
| Oct 16, 7:31 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 16, 8:03 PM HST | Severe Thunderstorm Warning | HFO | Hawaii | 43 min |
| Oct 16, 8:13 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 16, 9:51 PM HST | Special Marine Warning | HFO | 84 min | |
| Oct 16, 10:09 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 16, 10:20 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 16, 10:41 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 19 min |
| Oct 16, 11:04 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 15 min |
| Oct 17, 12:07 AM HST | Special Marine Warning | HFO | 113 min | |
| Oct 17, 12:41 AM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 17, 1:15 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 17, 2:04 AM HST | Special Marine Warning | HFO | 116 min | |
| Oct 17, 2:37 AM HST | Special Marine Warning | HFO | 113 min | |
| Oct 17, 3:42 AM HST | Wind Advisory | HFO | Hawaii | 35 hr |
| Oct 17, 4:04 AM HST | Special Marine Warning | HFO | 116 min | |
| Oct 17, 4:15 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.